P.A.S.T-Present & Future

There are hundreds of thousands of individuals here in Wales whom have problematic experiences of medication (prescription, over the counter & online) through tolerance, side effects, mental and physical reactions, dependency, withdrawal issues .

PAST  Awareness  Day at the assembly. 11/12/2018

Q & A from the Assembly Awareness

PAST  provide Awareness Training Days:
(group learning, online articles, videos, literature, and discussion forums).

PAST  provide Support:
(through mutual self help on individual and group basis – being there to listen, signpost and assist  in gaining access to appropriate relevant health and wellbeing agencies).

PAST help at hand
Prescription Awareness Support Team
What we heard:
“There’s no one to help, no support and no one to talk to. Somebody should do something about it”
– PAST are that ‘SOMEBODY

PAST.WALES is a charity dedicated to raising awareness and giving support to those affected by medication.

PAST Meeting
Come along to PAST’s meeting.

contact us by email –
theteam@past.wales.

click to learn more about PAST.Wales

on Twitter
Follow on Twitter

2 days ago
@amobeirne @Fiddaman ..nah they warned beforehand to clear the streets and close all doors and windows..everybody generally follows rules there remember, so they are told to stay indoors, they do. Absolutely, shoes stay outside..that's only polite 🙃

Follow on Facebook
Follow on Facebook

PAST Prescription Awareness & Support Team
PAST Prescription Awareness & Support Team4 days ago
This is my story.

I am a 23 years old male and I was prescribed antidepressants 2 years ago, which permanently damaged my sexuality.

It was Spring 2017, after a stressful period of time caused by anemia, I began experiencing symptoms of generalized anxiety disorder. I started having depersonalization, a state in which a person feels "detached" from their mind, thoughts, and emotions. I tried psychotherapy for 2 months, but it was not beneficial for me at all, therefore my next decision was to make an appointment with a private psychiatrist.

He prescribed me an antidepressant called ‘Escitalopram’ (also known under the brand names of Cipralex and Lexapro) and said that these medications were well tolerated and the ‘only side effects’ that most of his patients experienced was a dry mouth. A couple of days after starting the antidepressant, my genitals became numb and my sexual functioning decreased by around 50%. I literally felt like I was 90 years old!

During my second appointment, I reported this side effect to the psychiatrist, and he reacted by prescribing a different antidepressant. Unfortunately, it was causing the same problem. We then tried a third one which caused more sexual side effects. I kept taking it for about 3 weeks and decided to quit as I had had enough.

My psychiatrist informed me, that I might get withdrawal symptoms which are mild and last around a week. When I discontinued the medications, I went through hell! I experienced horrible brain zaps, anxiety, sadness, shaking, insomnia, sweating, and severe problems with concentration - it all lasted about 7 weeks.

Additionally, the sexual side effects still persisted at that time - I thought that it could not be possible, so I visited my GP. I had all sorts of medical tests that revealed no abnormalities. Furthermore, I got back to my psychiatrist with the issue, who said that in some cases antidepressants cause permanent sexual dysfunctions. I was terrified. Then I got referred to a urologist, who confirmed that my problem was caused by the antidepressant and unfortunately there was no treatment for it.

I am now stuck with permanent damage from these medications and there is no help for me and many sufferers at all. This issue was first reported to regulators in 1991 and the first time any regulator actually confirmed the problem and requested updates of all SSRI/SNRI leaflets was the European Medication Agency in May 2019. Still, there is no research into it and many GPs say that PSSD does not exist.

How horrible life can be when you have a condition, which existence is denied by pharmaceutical companies and even medical professionals. I am in an anhedonia state, which negatively affected my progress at university, and destroyed my relationship. I do not think that I will ever be able to have my own family that I have always dreamt of.

Antidepressants permanently damaged my sexuality and left me suicidal. But of course, these medications are still recognized as safe and there are more and more people who are prescribed and take them in Britain.

Thanks for reading my story! #PostSSRIsexualdysfunction #SSRI #SSNI #AD

In December 2019, PAST undertook a Sexual Dysfunction survey in relation to the overprescribed SSRI & SSNI use. Results are still being compiled and categorized, nevertheless, some people are choosing to share their stories in the hope of inspiring others to do the same and to raise awareness about this debilitating issue. Please contact me, Sara@past.wales if you would like to share your story. Please be assured anonymity and discretion is paramount for us. Thank you!

Please also visit David Healey's 'Rxisk' website https://rxisk.org/ to anonymously record your symptoms and experiences and to learn a lot more about this issue that affects many of us globally.
PAST Prescription Awareness & Support Team
PAST Prescription Awareness & Support Team1 week ago
Oh really! More drugs to mask